MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EUR/UK RAIL CLAMP (SUPINE DSTRCTR SYS); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. EUR/UK RAIL CLAMP (SUPINE DSTRCTR SYS); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 72200670
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during surgery, the patient's positioning device jaw broke causing a loss of traction.Procedure was successfully completed with the same device.No significant delay or patient injury was reported.
 
Additional Manufacturer Narrative
The device, used for treatment, was not returned for evaluation.As such, visual inspection and functional testing could not be performed.A relationship, if any, between the device and the reported incident could not be confirmed.Potential factors that could contribute to broken rails are wear from use.A dhr review was performed and showed no non conformances or deviations associated with the serial number provided.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.If the product is returned in the future the complaint can be reopened and evaluated.

Brand Name
EUR/UK RAIL CLAMP (SUPINE DSTRCTR SYS)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8963076
Report Number3003604053-2019-00117
Device Sequence Number11403672
Product Code LXH
UDI-Device Identifier03596010578112
UDI-Public03596010578112
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT.
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200670
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1